Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 366, NWS Little Rock, AR

August 29, 2001Searcy County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 29, 2001, 6:09 PM CDT for Searcy County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 29, 2001, 6:09 PM CDT (23:09 UTC)
Expired
Aug 29, 2001, 6:45 PM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Searcy County, AR

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:25 PM CDTHail 0.75Harriet, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS54 KLZK 292310
SVRLIT
ARC129-292345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
609 PM CDT WED AUG 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 645 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BEGLEY...OR ABOUT 7 MILES EAST OF
  MARSHALL...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONE PINE AND MORNING STAR AROUND 625 PM CDT
  HARRIET AROUND 630 PM CDT
  COZAHOME AROUND 645 PM CDT

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3607 9271 3582 9257 3586 9242 3606 9243

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:25 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 29, 3:25 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT WED AUG 29 2001

PROBLEM TODAY IS THE CHANCES OF PRECIPITATION AND AMOUNT OF RAIN
STARTING TONIGHT.

ABUNDANT TROPICAL MOISTURE WILL RETURN TO ARKANSAS OVER THE NEXT
COUPLE OF DAYS ON THE BACK SIDE OF HIGH PRESSURE OVER THE SOUTHEAST
U.S. A SHORT WAVE WILL MOVE SLOWLY THROUGH THE LONGWAVE TROUGH
CENTERED OVER EASTERN CANADA BRINGING CHANCES OF RAIN TO THE ENTIRE
AREA. A COLD FRONT CURRENTLY OVER THE NORTHERN PLAINS WILL SLOWLY
MAKE ITS WAY TO SOUTHERN MISSOURI ON SATURDAY AND THROUGH ARKANSAS
ON SUNDAY. CHANCES OF RAIN WILL CONTINUE UNTIL THIS FRONT BRINGS
DRIER AND COOLER AIR TO THE AREA. LOWEST POPS WILL BE IN THE NORTH
WITH HIGHEST POPS IN THE SOUTH.

AVN MODEL HAS INITIALIZED WELL AND TENDS TO TAKE THE BULK OF THE
PRECIPITATION THROUGH THE SOUTHEAST HALF OF THE STATE. SOUTHERN
SECTIONS WILL SEE THE MOST RAIN...AND IT COULD BE HEAVY AT TIMES ON
THURSDAY. LATEST PRECIPITABLE WATER VALUE IS 1.36 INCHES. UP TO 1
INCH OF RAIN ON AVERAGE COULD FALL ACROSS THE SOUTH SECTIONS ON
THURSDAY. MOISTURE DECREASES SOMEWHAT ON FRIDAY BUT STILL 80 PERCENT
RH ACROSS ARKANSAS.

NGM MOS TEMPERATURES LOOK GOOD. WILL STAY CLOSE TO THESE. WILL STAY
CLOSER TO MAV POPS HOWEVER.

.LIT...NONE.

51

In the hours before

Local storm report, Aug 29, 3:50 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED AUG 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    5 NW DEER                 AR   0.88 INCH HAIL
08/29/01   NEWTON                         REPORTED BY
                                          PUBLIC.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 1:43 PM CDTSevere Thunderstorm WarningLZKNewton32 min
Aug 29, 2:27 PM CDTFlash Flood WarningLZKNewton118 min
Aug 29, 5:53 PM CDTSevere Thunderstorm WarningLZKBaxter37 min
Aug 29, 6:41 PM CDTSevere Thunderstorm WarningLZKLonoke34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.